MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HAR36
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.The facility stated the device was discarded.As the device was not returned for evaluation, inspection was unable to be performed.A review of the dhr could not be performed as the lot number nor serial number were reported.Therefore, the device history record (dhr) was unable to be verified.The reported event could be attributed to: damage or separation to the white teflon pad or black pad replacement component(s) too much force or torque applied to instrument, or grasping/pulling applying pressure between instrument blade and tissue pad without having tissue between them incidental and prolonged activation against solid surfaces, such as bone, metal or plastic the instructions for use (ifu) state: care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Clamping the tissue pad against the active blade without tissue on the full length of the blade will result in higher blade, clamp arm and distal shaft temperatures and can result in possible damage to the instrument.If this occurs, there may be an instrument failure, and the generator touchscreen displays a troubleshooting message.For optimal performance and to avoid tissue sticking, clean the instrument blade, clamp arm, and distal end of the shaft throughout the procedure by activating the instrument tip in saline.Note: do not touch the instrument to metal while activated.Note: do not clean the blade tip with abrasives.It can be wiped with a moist gauze sponge to remove tissue, if necessary.If tissue is still visible in the clamp arm, use hemostats to remove residue, taking care not to actuate the hand piece.If desired, the instrument may be unplugged.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.
 
Event or Problem Description
It was reported the teflon pad fell off the harmonic scalpel (har36) into the patient and was retrieved by the doctor.The doctor noticed it fall off on screen.A larger incision was not made to retrieve the piece.There was no patient injury or medical intervention and extended procedure time reported was minimal at 2 minutes.These are commonly used devices that are readily available.The device was replaced and the case was completed successfully.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key7465791
Report Number0001056128-2018-00022
Device Sequence Number13850933
Product Code NLQ
UDI-Device Identifier00885825017347
UDI-Public(01)00885825017347
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K133672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHAR36
Device Catalogue NumberHAR36RR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2018
Initial Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1